Advanced

Shock structure for electromagnetic waves in bianisotropic, nonlinear materials

Sjöberg, Daniel LU (2003) In Radio Science 38(2). p.8015-8015
Abstract
Shock waves are discontinuous solutions to quasi-linear partial differential equations and can be studied through a singular perturbation known as the vanishing viscosity technique. The vanishing viscosity method is a means of smoothing the shock, which we use to study the case of electromagnetic waves in bianisotropic materials. We derive the conditions arising from this smoothing procedure for a traveling wave, and the waves are classified as fast, slow, or intermediate shock waves.
Please use this url to cite or link to this publication:
author
organization
publishing date
type
Contribution to journal
publication status
published
subject
keywords
shock structure, bianisotropic, shock waves, vanishing viscosity, nonlinear media
in
Radio Science
volume
38
issue
2
pages
8015 - 8015
publisher
American Geophysical Union
external identifiers
  • wos:000181903300001
  • scopus:0038002808
ISSN
0048-6604
DOI
10.1029/2001RS002578
language
English
LU publication?
yes
id
2637acb1-4655-4c92-96cc-78d2dcdbac0d (old id 144244)
date added to LUP
2007-07-11 09:16:14
date last changed
2018-10-03 12:09:09
@article{2637acb1-4655-4c92-96cc-78d2dcdbac0d,
  abstract     = {Shock waves are discontinuous solutions to quasi-linear partial differential equations and can be studied through a singular perturbation known as the vanishing viscosity technique. The vanishing viscosity method is a means of smoothing the shock, which we use to study the case of electromagnetic waves in bianisotropic materials. We derive the conditions arising from this smoothing procedure for a traveling wave, and the waves are classified as fast, slow, or intermediate shock waves.},
  author       = {Sjöberg, Daniel},
  issn         = {0048-6604},
  keyword      = {shock structure,bianisotropic,shock waves,vanishing viscosity,nonlinear media},
  language     = {eng},
  number       = {2},
  pages        = {8015--8015},
  publisher    = {American Geophysical Union},
  series       = {Radio Science},
  title        = {Shock structure for electromagnetic waves in bianisotropic, nonlinear materials},
  url          = {http://dx.doi.org/10.1029/2001RS002578},
  volume       = {38},
  year         = {2003},
}